Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 57, NWS Fort Worth, TX

July 30, 2009Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 30, 2009, 2:36 AM CDT for Anderson County, Henderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2009, 2:36 AM CDT (07:36 UTC)
Expired
Jul 30, 2009, 5:09 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 12:57 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 30, 12:57 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1257 AM CDT THU JUL 30 2009

.UPDATE...
QUICK UPDATE TO INCLUDE WATCH NUMBER 638 FOR MOST OF THE NORTHERN
HALF OF NORTH TEXAS. LINE OF STORMS IS NOW APPROACHING THE
NORTHWEST WITH AN OUTFLOW BOUNDARY PUSHING OUT AHEAD OF IT. SEVERE
STORMS WITH THE THREAT FOR DAMAGING WINDS WILL BE THE MAIN THREAT.

82/JLD

&&

.AVIATION...
MCS CONTINUES TO MAKE ITS TREK E/SE TOWARDS N TX. CURRENT
MOVEMENT SUGGEST AN ARRIVAL TIME INTO THE NW ZONES AFTER 230 AM
AND INTO THE METROPLEX AFTER 10Z OR 5 AM. ENVIRONMENT AHEAD OF
THIS SYSTEM ISNT QUITE AS UNSTABLE AS W TX...BUT WITH EAST WINDS
AND SURFACE DEWPOINTS IN THE LOWER 70S AHEAD OF THE SYSTEM...IT
WILL HOLD TOGETHER BUT NOT BE AS STRONG.

WILL INTRODUCE A TEMPO GROUP FOR TSRA BEGINNING AT 10Z FOR FTW AND
AFW AND 11Z FOR DFW AND DAL. CONFIDENCE FOR IT HOLDING TOGETHER
INTO WACO IS NOT AS HIGH...ONLY INTRODUCED VCTS AT 13Z.

COLD FRONT IS STILL EXPECTED TO MOVE INTO THE REGION MID-DAY
TOMORROW. ATMOSPHERE MAY BE WELL WORKED OVER FOR CONVECTION ALONG
THE FRONT IN THE METRO BUT DO EXPECT SOME STORMS ALONG THE FRONT
TOMORROW AFTERNOON FURTHER SOUTH TOWARDS WACO.

CONDITIONS WILL STAY VFR FOR THE MOST PART WITH MVFR CIGS POSSIBLE
WITH CONVECTION NEAR DAYBREAK.

85/NH

&&

.PREV UPDATE...
.UPDATE...
QUICK UPDATE TO ADJUST HIGHEST POPS NW COUNTIES BY 08Z/3 AM AND
AFTER...AS LEWP TYPE SIGNATURE HAS DEVELOPED IN VICNITY OF CHILDRESS
TX...WHERE DESTRUCTIVE WIND GUSTS TO NEAR 100 MPH HIT AROUND 1030 PM
LOCAT TIME. ANY TIME A LEWP TYPE SITUATION...THOUGH COMPACT DEVELOPS...
WLY STRONG INFLOW WINDS DEVELOP...INCREASING THE FORWARD SPEED WHICH
AT THIS TIME IS 45 MPH FROM INTERPOLATION CALCULATIONS...BRINGING SRN
TAIL OF SQUALL LINE INTO WRN MONTAGUE CO BETWEEN 2 AND 3 AM. FORECAST
UPDATED TO INCREASE POPS ACROSS NW COUNTIES BEFORE 12Z.

05/

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 29 2009/
ONGOING CONVECTION SHOULD WORK EAST OF NORTH TEXAS THIS EVENING.
MODELS CONTINUE TO FOCUS ON A STRONG DISTURBANCE THAT WILL CREATE
WIDESPREAD CONVECTION OVERNIGHT INTO THURSDAY...WITH THE BEST
CHANCES OF PRECIP NEAR THE RED RIVER. AT THIS TIME...HIGHEST QPF
SHOULD OCCUR NORTH AND EAST OF NORTH TEXAS...SO HAVE NOT ISSUED
ANY FLASH FLOOD WATCHES. IF STORMS BEGIN TRAINING...LOCALIZED
FLASH FLOODING IS POSSIBLE. THESE SMALL AREAS CANNOT BE
PINPOINTED AT THIS TIME...AND WILL BE DEALT WITH WHEN THEY BECOME
EVIDENT.

THE RAIN DEVELOPMENT LOOKS LIKE IT WILL OCCUR IN A TWO PHASE
PROCESS...NOCTURNAL RAIN WILL OCCUR IN OKLAHOMA AND FAR NORTH
TEXAS OVERNIGHT...PUSHING A COLD FRONT/OUTFLOW BOUNDARY INTO THE
NORTH TX AREA BY MID DAY AND PROVIDING A FOCUS FOR ANOTHER ROUND OF
STORMS FARTHER SOUTH.

BY THURSDAY EVENING PRECIPITATION CHANCES BEGIN TO DECREASE...AND
BY SUNDAY NORTH TEXAS SHOULD BE DRY AGAIN...WITH MORE TRIPLE DIGIT
TEMPERATURES IN THE FORECAST NEXT WEEK.    84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  84  74  97  77 /  50  40  20  10  20
WACO, TX              75  89  75  99  75 /  40  40  20  10  10
PARIS, TX             68  85  69  91  72 /  40  40  20  20  30
DENTON, TX            67  84  72  97  74 /  50  40  20  10  20
MCKINNEY, TX          67  84  71  97  72 /  50  40  20  10  20
DALLAS, TX            71  84  74  97  78 /  50  40  20  10  20
TERRELL, TX           71  85  72  94  74 /  50  40  20  20  20
CORSICANA, TX         72  87  74  96  74 /  50  40  20  20  20
TEMPLE, TX            74  91  74  96  73 /  40  40  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

69/82
Hazardous weather outlook, Jul 29, 9:20 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT WED JUL 29 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
920 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL...VERY GUSTY
OR DAMAGING WINDS...AND HEAVY DOWNPOURS ARE EXPECTED AFTER MIDNIGHT
NORTH OF INTERSTATE 20. OVERNIGHT...A STORM COMPLEX WILL MOVE OUT OF
SOUTHERN OKLAHOMA AND THE TEXAS PANHANDLE TOWARD NORTH TEXAS.
LOCALIZED...VERY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY ACROSS
NORTH TEXAS. HEAVY RAINFALL IS POSSIBLE MAINLY NORTH OF I-20
THURSDAY MORNING...AS A COMPLEX OF THUNDERSTORMS CONTINUES MOVING
THROUGH THE REGION. MORE STORMS WILL FORM WITH LATER THURSDAY AND
FRIDAY. LOCALIZED FLASH FLOODING AND SEVERE WEATHER WILL REMAIN
POSSIBLE BOTH DAYS.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS WEEKEND
ACROSS THE NORTHERN AND EASTERN PARTS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED AFTER MIDNIGHT...MAINLY NORTH
OF INTERSTATE 20.

05/

In the hours before

Special weather statement, Jul 30, 1:11 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 AM CDT THU JUL 30 2009

TXZ091-300645-
MONTAGUE TX-
111 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST
OF WICHITA FALLS TO 10 MILES NORTHEAST OF WICHITA FALLS TO 15 MILES
SOUTHWEST OF WICHITA FALLS...MOVING EAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED IN THE NEXT 20 TO 30 MINUTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3398 9760 3391 9757 3393 9751 3392 9749
      3389 9748 3347 9748 3345 9796 3347 9799
      3390 9799 3386 9786 3389 9780 3399 9769
TIME...MOT...LOC 0611Z 291DEG 39KT 3418 9827 3397 9832
          3376 9866

85/NH
Special weather statement, Jul 30, 1:16 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
116 AM CDT THU JUL 30 2009

TXZ100-300645-
YOUNG TX-
116 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF OLNEY...MOVING EAST AT 15 MPH.
OTHER STRONG STORMS WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE
COUNTY IN THE NEXT 20 MINUTES.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3339 9895 3340 9842 3311 9842 3307 9896
TIME...MOT...LOC 0616Z 253DEG 15KT 3325 9870

85/NH
Special weather statement, Jul 30, 1:45 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 AM CDT THU JUL 30 2009

TXZ100-300715-
YOUNG TX-
145 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN YOUNG COUNTY

AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
OLNEY TO 15 MILES EAST OF OLNEY...MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE OLNEY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3341 9889 3340 9842 3324 9841 3321 9843
      3326 9896 3331 9896
TIME...MOT...LOC 0645Z 221DEG 18KT 3336 9886 3332 9851

85/NH
Special weather statement, Jul 30, 2:20 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 AM CDT THU JUL 30 2009

TXZ135-300815-
HENDERSON TX-
220 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HENDERSON COUNTY

AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF ATHENS...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...BROWNSBORO...
CHANDLER AND COFFEE CITY.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND WIND GUSTS TO 40 MPH
ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3206 9567 3206 9572 3236 9574 3235 9545
      3226 9545 3224 9547 3218 9546 3215 9547
      3209 9543 3208 9543
TIME...MOT...LOC 0721Z 259DEG 9KT 3212 9557

CAVANAUGH
Special weather statement, Jul 30, 2:31 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 AM CDT THU JUL 30 2009

TXZ091-092-300800-
MONTAGUE TX-COOKE TX-
231 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN COOKE COUNTY
  MONTAGUE COUNTY

AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
NOCONA TO BOWIE...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...LINDSAY...
MUENSTER...NOCONA...ST. JO...FORESTBURG AND STONEBURG.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3395 9758 3391 9757 3391 9747 3383 9742
      3391 9722 3390 9718 3385 9716 3384 9703
      3377 9709 3380 9710 3382 9706 3385 9709
      3383 9720 3376 9718 3372 9712 3343 9738
      3349 9799 3358 9798 3396 9770
TIME...MOT...LOC 0731Z 277DEG 25KT 3385 9746 3355 9786

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:11 AM CDTSpecial Weather StatementFWDMontague34 min
Jul 30, 1:16 AM CDTSpecial Weather StatementFWDYoung29 min
Jul 30, 1:35 AM CDTSevere Thunderstorm WarningFWDMontague55 min
Jul 30, 1:45 AM CDTSpecial Weather StatementFWDYoung30 min
Jul 30, 2:19 AM CDTFlash Flood WarningFWDYoung3 hr
Jul 30, 2:20 AM CDTSpecial Weather StatementFWDHenderson55 min
Jul 30, 2:43 AM CDTSevere Thunderstorm WarningFWDStephens, Young62 min
Jul 30, 2:56 AM CDTAreal Flood AdvisoryFWDJack, Young3 hr
Jul 30, 3:07 AM CDTFlash Flood WarningFWDJack, Young3 hr
Jul 30, 3:13 AM CDTSevere Thunderstorm WarningFWDEastland62 min
Jul 30, 3:25 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens65 min
Jul 30, 3:50 AM CDTAreal Flood AdvisoryFWDWise115 min
Jul 30, 3:53 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath67 min
Jul 30, 4:00 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker60 min
Jul 30, 4:04 AM CDTSpecial Weather StatementFWDWise26 min
Jul 30, 4:07 AM CDTSevere Thunderstorm WarningFWDHood53 min
Jul 30, 4:13 AM CDTTornado WarningFWDParker47 min
Jul 30, 4:25 AM CDTAreal Flood AdvisoryFWDHood, Palo Pinto, Parker, Stephens3 hr
Jul 30, 4:33 AM CDTSpecial Weather StatementFWDTarrant27 min
Jul 30, 4:36 AM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Hood, Somervell54 min
Jul 30, 4:38 AM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant67 min
Jul 30, 4:45 AM CDTTornado WarningFWDTarrant45 min
Jul 30, 5:05 AM CDTSevere Thunderstorm WarningFWDBosque, Hill55 min
Jul 30, 5:06 AM CDTAreal Flood AdvisoryFWDDenton, Johnson, Tarrant3 hr
Jul 30, 5:25 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant65 min
Jul 30, 5:29 AM CDTTornado WarningFWDHill31 min
Jul 30, 5:31 AM CDTAreal Flood AdvisoryFWDDallas, Ellis3 hr
Jul 30, 5:36 AM CDTTornado WarningFWDDallas, Ellis24 min
Jul 30, 5:42 AM CDTFlash Flood WarningFWDDallas, Denton, Ellis, Johnson, Tarrant2 hr
Jul 30, 5:57 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, Limestone, McLennan, Navarro63 min
Jul 30, 5:59 AM CDTTornado WarningFWDHill, Navarro31 min
Jul 30, 6:18 AM CDTSevere Thunderstorm WarningFWDHenderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt57 min
Jul 30, 6:19 AM CDTAreal Flood AdvisoryFWDCollin, Kaufman, Rockwall3 hr
Jul 30, 6:25 AM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan65 min
Jul 30, 6:36 AM CDTSevere Thunderstorm WarningFWDAnderson, Falls, Freestone, Henderson, Leon, Limestone and 2 more54 min
Jul 30, 6:45 AM CDTAreal Flood AdvisoryFWDDelta, Fannin, Hopkins, Hunt, Lamar, Rains3 hr
Jul 30, 6:50 AM CDTSpecial Weather StatementFWDDelta, Fannin, Hopkins, Hunt, Lamar85 min
Jul 30, 7:14 AM CDTSpecial Weather StatementFWDMilam, Robertson31 min
Jul 30, 7:16 AM CDTSpecial Weather StatementFWDHenderson, Rains, Van Zandt29 min
Jul 30, 7:25 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt2 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.